Aug 8, 2012
DR, About 5 weeks ago I asked question regarding a possible exposure to hep C and hiv. I was positive with acute hep C and also had a false positive hiv. It was unfortionate that my body didn't fight off with out treatment cosidering my Viral load went as low as 2500. I am a heterosexual male 32yr never did any drugs and married with 2 kids. Everyone in household is NEGATIVE. I have no tatoos either. In Mar I had a procedure done in the hospital in NY. Weeks later is when I got sick and then came elevation of my liver enzyme and the false positive hiv. I was contacted by the NYS health dept. And they have been investigating my case. I guess it just real bad luck. My DR who ordered my procedure was the DR. That reported my diagnosis. I have been on treatment with tripple therapy almost 3 weeks. Symptoms have been very Mild. More anoying then actual suffering. Does it take longer than 3 weeks to get the side effects to get more severe? What should I expect? Do you think 6 month treatment will be sufficient? Thank You,
Response from Dr. McGovern
It sounds like you are undergoing treatment for HCV infection and that you had several checks of your HCV virus level to see if you were going to clear the infection on your own or not. Unfortunately, it sounds like that did not happen, even though your virus went down to 2500 at one point.
I agree with your doctor that treatment early on is a great idea since several studies have shown that treatment with PEG interferon plus ribavirin leads to cure in most patients.
The duration of therapy is not well studied. Most guidelines have suggested six months since that is what most studies have examined. If you started with a very low viral load (<100,000) and you cleared your virus in 2 to 4 weeks on treatment, I suspect you may not even need six months, but quite frankly, no one knows for sure. If you are tolerating your therapy that is the important issue.
I do not know of any data regarding the use of triple therapy in acute HCV. The main issue is that you are tolerating therapy. If you develop side effects related to the protease inhibitor, you can ask your doctor if you need to stay on this drug. He or she may know something that I do not know that is important to your care.
Best wishes for a good result!
So Truvada shows no HBV restitance
My report on HBV
- Can You Get HIV From Touching A Bloody Scab?
- HIV Risk Blowjob From A Prostitute
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Rectal Bleeding After Fingering Worried I Have HIV
- Sore Throat After Licking Rectum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.